Florida, 2008Damaging Wind in Florida, June 29, 2008
June 29, 2008 · NWS JAX · 2 events in 2 counties and zones
A mid level short wave trough over the Florida panhandle combined with a moist and unstable airmass produced scattered afternoon storms across the area along the seabreeze fronts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid level short wave trough over the Florida panhandle combined with a moist and unstable airmass produced scattered afternoon storms across the area along the seabreeze fronts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 8:05 AM EST, 5 hours 58 minutes earlier.
Area forecast discussion, Jun 29, 8:05 AM EST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
905 AM EDT SUN JUN 29 2008
.UPDATE...12Z SOUNDINGS ACRS REGION DONT SHOW TOO MUCH CHANGE FROM
YDAY...AND SHOW GREATER LLVL MOISTURE N...LESSER S. MODIFYING
SOUNDINGS YIELDS 3000 J/KG CAPE WITH T/TD OF 90/70...2000 J/KG WITH
89/67. SOME QUESTION AS TO WHETHER WELL MAINTAIN 70 DWPTS THRU
AFTN...OR MIX OUT TO 66-68...APPEARS BETTER CHC OF MIXING OUT IN
GNV/OCF WHERE A LITTLE DRIER AT LLVLS. REGARDLESS...SHOULD BE
PLENTY UNSTABLE FOR STRONG TSRA THIS AFTN...SIMILAR TO YDAY.
MODEL GUIDANCE AND WATER VAPOR IMAGERY HINT AT SUBTLE H7-H5
SHORTWAVE OVER FL PNDL INTO NRN GULF THIS MORNING (PRODUCING
CONVECTION THATS APPROACHING PNDL) TO TRACK EAST OVER SRN GA/NRN FL
LATE THIS AFTN INTO EVNG. EXPECT MORE WIDESPREAD SHRA/TSRA ACRS SRN
GA AND PERHAPS XTRM NRN FL DURG 17Z-23Z PERIOD...MORE SCTD IN NATURE
FURTHER S. ALSO EXPECT E COAST SEA BREEZE TO NOT GET TOO FAR INLAND
GIVEN LLVL W TO SW FLOW...WITH ONLY WEAK CONVERGENCE ALONG W COAST
SEA BREEZE AS IT MOVES NE.
WILL HAVE LKLY POPS NRN HALF AND 40-50 POPS SRN HALF THIS AFTN. WILL
CONT MENTION OF GUSTY WINDS WITH TSRA IN ZONES...AND POTENTIAL FOR
ISOLD SEVERE STORMS ESP I-10 NWD.
&&
.AVIATION...WILL SEE INCREASING CU/TCU LATER THIS MORNING...WITH SCTD
AFTN TSRA. WINDS MAY BE STRONG AND GUSTY VICINITY OF TSRA...MAY NEED
TO INCLUDE THIS IN NEXT TAF PACKAGE. FOR NOW INCLUDED A TEMPO TSRA
DURING MOSTLY LIKELY PERIOD IN AFTN.
&&
.MARINE...SW WINDS WILL INCREASE LATER THIS AFTN THRU EVNG...WILL
CONTINUE EXERCISE CAUTION FOR OFFSHORE COMPONENT WITH 15-20KT WINDS
BY THIS EVNG. NO SIG CHANGES PLANNED IN UPDATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 90 71 87 67 / 60 50 70 30
SSI 89 74 86 73 / 60 50 70 40
JAX 91 73 88 71 / 60 40 60 40
SGJ 90 73 87 71 / 50 30 60 40
GNV 91 72 89 69 / 50 30 60 40
OCF 91 72 89 71 / 40 20 50 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF
Hazardous weather outlook, Jun 29, 12:22 PM EST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
122 PM EDT SUN JUN 29 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
122 PM EDT SUN JUN 29 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF THE AREA
UNTIL 8 PM EDT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE
TO DEVELOP AND MOVE EAST THIS AFTERNOON. SOME OF THE STORMS
MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A STRONG FRONTAL SYSTEM WILL APPROACH THE AREA ON MONDAY AND
NUMEROUS THUNDERSTORMS ARE EXPECTED. THESE STORMS WILL BE CAPABLE
OF DRIVING DOWNPOURS OF RAIN...FREQUENT CLOUD TO GROUND
LIGHTNING...AND GUSTY WINDS. A FEW STORMS COULD BECOME
SEVERE WITH DAMAGING WINDS. THERE IS ALSO POTENTIAL FOR EXCESSIVE
RAINFALL TO PRODUCE MINOR FLOODING CONCERNS.
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED
TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO ACTIVATE.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Special weather statement, Jun 29, 12:33 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
133 PM EDT SUN JUN 29 2008
FLZ023>025-031-032-291830-
BAKER-BRADFORD-CLAY-DUVAL-NASSAU-
133 PM EDT SUN JUN 29 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
BRADFORD...NORTHERN CLAY...SOUTHEASTERN BAKER...NASSAU AND DUVAL
COUNTIES FOR STRONG WINDS VALID UNTIL 230 PM EDT...
AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF CALLAHAN
TO SAMPSON...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL
AFFECT THE JACKSONVILLE METRO AREA THROUGH 230 PM EDT. GUSTY WINDS
OF 40 TO 50 MPH CAN BE EXPECTED WITH THE PASSAGE OF THESE STORMS.
IF THE THUNDERSTORMS INTENSIFY FURTHER...WARNINGS MAY BE ISSUED.
STAY TUNED FOR THE LATEST WEATHER INFORMATION. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THE AREA.
WOLF
Special weather statement, Jun 29, 1:16 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
216 PM EDT SUN JUN 29 2008
FLZ020-021-291900-
HAMILTON-SUWANNEE-
216 PM EDT SUN JUN 29 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES FOR STRONG WINDS VALID
UNTIL 300 PM EDT...
AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF LIVE OAK...MOVING
EAST AT 26 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND LIVE OAK...SUWANNEE SPRINGS...WHITE SPRINGS AND BELMONT
THROUGH 300 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
WOLF
Special weather statement, Jun 29, 1:20 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT SUN JUN 29 2008
GAZ150>152-164-291900-
BRANTLEY-CHARLTON-PIERCE-WARE-
220 PM EDT SUN JUN 29 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
CHARLTON...WESTERN BRANTLEY...NORTHERN WARE AND SOUTHERN PIERCE
COUNTIES FOR STRONG WINDS VALID UNTIL 300 PM EDT...
AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST
OF MANOR TO 14 MILES WEST OF HOMELAND...MOVING EAST AT 35 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MANOR...NEEDHAM...
HOMELAND...SUNNYSIDE...DEENWOOD...WAYCROSS...RACE POND...WINOKUR AND
HOBOKEN THROUGH 300 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
WOLF
Local storm report, Jun 29, 1:24 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
224 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL 2 SW DOWNTOWN JACKSONVI 30.31N 81.68W
06/29/2008 M0.25 INCH DUVAL FL TRAINED SPOTTER
PEA SIZE HAIL AND HEAVY RAINFALL HAS BEEN REPORTED AT
RAMPART AND COLLINS ROAD IN JACKSONVILLE.
&&
PKEEGANSpecial weather statement, Jun 29, 1:32 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT SUN JUN 29 2008
FLZ022-291915-
COLUMBIA-
232 PM EDT SUN JUN 29 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COLUMBIA
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 315 PM EDT...
AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES NORTH OF SUWANNEE VALLEY...OR 5 MILES
NORTH OF WHITE SPRINGS...MOVING EAST AT 44 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...SUWANNEE
VALLEY AND FIVE POINTS THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LETRO
Special weather statement, Jun 29, 1:35 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 PM EDT SUN JUN 29 2008
FLZ024-025-032-033-GAZ154-165-166-291915-
CLAY-COASTAL CAMDEN-COASTAL GLYNN-DUVAL-INLAND CAMDEN-NASSAU-ST.
JOHNS-
235 PM EDT SUN JUN 29 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...EASTERN
NASSAU...NORTHERN ST. JOHNS...DUVAL...CAMDEN AND SOUTHERN GLYNN
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 315 PM EDT...
AT 235 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM THE SOUTHEAST GEORGIA COAST
TO 20 MILES WEST OF ST AUGUSTINE MOVING EAST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND YULEE...UNF...TALLYRAND...
SAN MARCO...RIVERSIDE...OCEANWAY...DOWNTOWN JACKSONVILLE...ARLINGTON...
ORANGE PARK...THE SOUTHSIDE AND MANDARIN...AND GREEN COVE SPRINGS THROUGH
315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Funnel Cloud, Duval
- When
- June 29, 2:03 PM EST
- Where
- Duval County, 0.91 mi NE of Manhattan Beach
- Reported by
- ASOS
- Coordinates
- 30.380, -81.390
A funnel cloud was reported by the Mayport Naval Station ASOS and observed by an off duty National Weather Service meteorologist in the area.
Thunderstorm Wind, St. Johns
- When
- June 29, 2:15 PM EST
- Where
- St. Johns County, Switzerland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.070, -81.650
Power lines were blown down near State Road 13 in Switzerland and near Race Track Road in Fruitcove. The time of damage was based on radar.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, June 29, 20081 death · 12 injured · $1.0 million · 1 event
- Damaging Winds in Pennsylvania, June 29, 20081 death · $1.1 million · 50 kt wind · 14 events
- Damaging Winds in North Carolina, June 29, 20081 death · 50 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 29, 20082 injured · $1.1 million · 61 kt wind · 7 events
- Hail and Damaging Winds in Oregon, June 29 to 30, 2008$458,000 · 1 in hail · 14 events
- Damaging Winds and Lightning Strikes in Georgia, June 29, 2008$365,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 29, 2008$208,000 · 1 in hail · 16 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2008$250,000 · 50 kt wind · 5 events
- Flood and Hail in Massachusetts, June 29, 2008$72,000 · 50 kt wind · 21 events
- Flash Flood and Damaging Winds in West Virginia, June 29, 2008$160,000 · 50 kt wind · 3 events
- Lightning Strike in Maine, June 29, 2008$100,000 · 1 event
- Lightning Strike in Maryland, June 29, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101723, 101716.